How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Brad The Therapist Your Own Question
Brad The Therapist
Brad The Therapist, LCPC
Category: Mental Health
Satisfied Customers: 549
Experience:  10 years of experience in working with youth and adults
50717502
Type Your Mental Health Question Here...
Brad The Therapist is online now
A new question is answered every 9 seconds

Is it normal to experience depression after a dosage change

Customer Question

Is it normal to experience depression after a dosage change on Celexa? I went from 60mg down to 40mg
Submitted: 5 years ago.
Category: Mental Health
Expert:  Brad The Therapist replied 5 years ago.
Brad The Therapist :

Thank you for your post and question. Medications such as SSRI work differently on an individual basis due to brain chemistry, body type, weight, height, etc. Before answering your question, I have a few questions for you. How long were you taking Celexa at 60 mg? What made you decrease the dosage? How long have you taken the lower dosage?

Brad The Therapist :

Sometimes, a decrease in dosage can increase depressive symptoms because the brain is recalibrating itself to the lower dosage. If you continue to feel this depression for 7 to 10 days, I encourage you to contact your physician that prescribed this dose to see if adjustments can me made.

Brad The Therapist :

Please let me know if you have any further questions.

Customer: I was on 60mgthe forover a year..the new FDA warning for thosethe taking over 40mgto is what made me and my physician decide to lower the dosage about 2 weeks ago. The depression symptoms have been around for about 4the days on and off, in addition to irritibility and exreme fatigue. I also have asthma which is acting up and I have heard can complicate anxiety/depression.
Brad The Therapist : Thank you for your your response. In addition to Celexa, have you thought of seeing a therapist? Celexa is used for both anxiety and depression, thus lowering it may have increase your asthma as well. I suggest for you to contact your physician and see if the doctor can adjust your medications. Also, you can receive a referral for a therapist as research shows that the combination of medications and therapy yields the most positive outcomes.
Customer: I was on 60mgthe forover a year..the new FDA warning for thosethe taking over 40mgto is what made me and my physician decide to lower the dosage about 2 weeks ago. The depression symptoms have been around for about 4the days on and off, in addition to irritibility and exreme fatigue. I also have asthma which is acting up and I have heard can complicate anxiety/depression.
Customer: Thank you. I didnt realize the medication could effect my asthma that much. I pplan to call my physician next week. Or technically this week.
Brad The Therapist and other Mental Health Specialists are ready to help you
Customer: replied 5 years ago.
I forgot to ask, can I receive a referral here?
Expert:  Brad The Therapist replied 5 years ago.
If you feel comfortable in sharing what city and state you are writing from, I can make find you a referral.